Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 31, NWS Jacksonville, FL

May 7, 20116 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 7, 2011, 5:16 AM EDT for 6 counties in Florida. It took effect at May 7, 2011, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2011, 5:16 AM EDT (09:16 UTC)
In effect from
May 7, 2011, 11:00 AM EDT
Expired
May 7, 2011, 7:00 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1889 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WWUS82 KJAX 070916
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 AM EDT SAT MAY 7 2011

FLZ033-038-071030-
/O.CAN.KJAX.FW.A.0029.110507T1500Z-110507T2300Z/
ST JOHNS-FLAGLER-
516 AM EDT SAT MAY 7 2011

...FIRE WEATHER WATCH IS CANCELLED FOR SAINT JOHNS AND FLAGLER
COUNTIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH FOR TODAY. A FIRE DANGER STATEMENT WILL BE IN
EFFECT FOR THIS AREA FOR MORE MARGINAL FIRE WEATHER CONDITIONS.

$$

FLZ020>025-030>032-035>037-040-072315-
/O.UPG.KJAX.FW.A.0029.110507T1500Z-110507T2300Z/
/O.NEW.KJAX.FW.W.0031.110507T1500Z-110507T2300Z/
/O.NEW.KJAX.FW.A.0030.110508T1600Z-110508T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
516 AM EDT SAT MAY 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM THIS
EVENING FOR LONG DURATIONS OF LOW RH AND HIGH ERC...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR LONG
DURATIONS OF LOW RH AND HIGH ERC...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY
AFTERNOON. 

HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 6 TO 8 HOURS
ACROSS MOST OF INLAND NORTHEAST FLORIDA TODAY. MINIMUM VALUES WILL
DROP TO NEAR 20 TO 25 PERCENT. IN ADDITION...ERC VALUES ARE
EXPECTED TO BE FROM 34 TO 39 ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CARROLL
1 follow-up statement
423 
WWUS82 KJAX 072303
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EDT SAT MAY 7 2011

FLZ020>025-030>032-035>037-040-081000-
/O.EXP.KJAX.FW.W.0031.000000T0000Z-110507T2300Z/
/O.CON.KJAX.FW.A.0030.110508T1600Z-110508T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
703 PM EDT SAT MAY 7 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR MOST
OF NORTHEAST FLORIDA FOR LONG DURATIONS OF LOW RH AND HIGH ERC VALUES...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. 

SUNDAY AFTERNOON...RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW
35 PERCENT FOR 5 TO 7 HOURS ACROSS MOST OF NORTHEAST FLORIDA AND
BOTTOM OUT BETWEEN 25 AND 30 PERCENT. IN ADDITION...ERC VALUES ARE
FORECAST TO RANGE BETWEEN 32 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 3:45 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 7, 3:45 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EDT SAT MAY 7 2011

.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL ACROSS THE REGION THIS WEEKEND.
A BUILDING UPPER RIDGE WILL PROVIDE FOR MODERATING TEMPERATURES
THROUGH MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...

SURFACE RIDGING SHOULD PROVIDE FOR DRY WEATHER THIS WEEKEND.
AS UPPER RIDGING AMPLIFIES SUNDAY TEMPERATURES WILL MODERATE BACK
TO NEAR 90.

AS THE UPPER RIDGE CONTINUES TO AMPLIFY AND MOVE TOWARD THE
EAST COAST...WEAK IMPULSES WILL BE ABLE TO RIDE OVER THE RIDGE
AND PROVIDE AN ADDITIONAL SOURCE FOR INSTABILITY OVER THE FORECAST
AREA THROUGH MID WEEK. AS THE UPPER RIDGE AMPLIFIES...TEMPERATURES
WILL CONTINUE TO MODERATE...WITH WEDNESDAY LIKELY BEING THE
WARMEST WITH MAX READINGS IN MOST INLAND LOCALES IN THE 90 TO 95
RANGE.

&&

.LONG TERM...

THE UPPER RIDGE WILL BEGIN TO FLATTEN ON THURSDAY...MAKING WAY FOR
A COLD FRONT TO CROSS THURSDAY NIGHT INTO FRIDAY. CURRENTLY
MODELS ARE NOT DEPICTING ORGANIZED PRECIPITATION OVER FORECAST
AREA WITH THIS BOUNDARY...SO HAVE TENDED TOWARD LOW POPS.
HOWEVER...BOUNDARY SHOULD BE SUFFICIENT TO RETURN MAX TEMPS TO
BELOW 90 FOR THE LATTER PORTION OF THE WEEK.

&&

.AVIATION...VFR CONDITIONS EXPECTED. SMOKE SHOULD SHIFT AWAY FROM
JAX AREA TERMINALS AND TOWARD KGNV TODAY...BUT HAVE KEPT VSBYS AT
ALL SITES AT 6SM OR ABOVE.

&&

.MARINE...LIGHT WINDS WILL CONTINUE THRU THE PERIOD.

&&

.FIRE WEATHER...HAVE UPGRADED FIRE WX WATCH TO RED FLAG WARNING FOR
MOST OF NE FL DUE TO DURATIONS OF LOW RH AND HIGH ERC VALUES. WILL
HAVE A FIRE DANGER STATEMENT FOR ST JOHNS AND FLAGLER COUNTIES DUE
TO LOWER ERC VALUES. HAVE ISSUED A FIRE WX WATCH FOR SUN AFTERNOON
FOR THE SAME AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  55  89  63 /   0   0  10  10
SSI  82  61  86  67 /   0   0  10  10
JAX  86  56  90  63 /   0   0   0  10
SGJ  84  60  87  65 /   0   0   0   0
GNV  88  55  90  61 /   0   0   0   0
OCF  88  55  90  60 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FIRE WEATHER WATCH SUN AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-
     SUWANNEE-UNION.

GA...NONE.
AM...NONE.

&&

STRUBLE/CARROLL
Hazardous weather outlook, May 7, 5:08 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 AM EDT SAT MAY 7 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
508 AM EDT SAT MAY 7 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

DRY CONDITIONS WILL LEAD TO AN ELEVATED FIRE DANGER ACROSS
NORTHEAST FLORIDA TODAY.

A LARGE WILDFIRE CONTINUES TO BURN SOUTHWEST OF STEVEN FOSTER
STATE PARK...WITH SMOKE IMPACTING EXTREME SOUTHEAST GEORGIA...AND
EXTREME NORTHEASTERN FLORIDA. MOTORISTS ARE URGED TO USE CAUTION
WHEN DRIVING NEAR THESE AREAS AS VISIBILITY REDUCTIONS COULD
OCCUR. PERIODIC ROAD CLOSURES MAY ALSO OCCUR NEAR THE FIRE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

DRY CONDITIONS MAY LEAD TO AN ELEVATED FIRE DANGER ACROSS
NORTHEAST FLORIDA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

LS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:30 PM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more8 hr
May 7, 5:16 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union24 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.